MAUDE Adverse Event Report: ABBOTT MEDICAL PORTICO; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL PORTICO; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number PRT-29
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Embolism/Embolus (4438); Insufficient Information (4580)
Date of Event 08/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2022, a 29 mm portico valve was selected for implant with a flexnav delivery system.After deployment of the valve in the aortic annulus and before the delivery catheter was removed from the annulus, the valve migrated up towards the aorta.The patient was sent to surgery to explant the valve.A 25 mm non-abbott valve was then implanted.The patient status was reported as stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of the valve migrating after deployment, and blocking the coronary arteries was reported.The valve was returned to abbott for analysis and was found to have broken wires consistent with explant from the patient the device history record was reviewed to ensure that each manufacturing and inspection operation was performed including the valve meeting stent radial force specifications, and the product met all specifications.Based on the information received the cause of the reported event could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.H6 health effect - clinical code: code 4580 removed.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 29mm portico valve was selected for implant with a flexnav delivery system.After deployment of the valve in the aortic annulus and before the delivery catheter was removed from the annulus, the valve migrated up towards the aorta.The patient was sent to surgery to explant the valve.A 25mm non-abbott valve was then implanted.The patient status was reported as stable.Subsequent to the previously filed report, additional information was received that the aortic annular dimensions were 24mm by 28mm.For the valve that migrated, the starting implant depth at deployent was 8mm.The final implant depth at release was 8mm.There was sufficient calcium to allow anchoring of the device in the opinion of the user.There was no tension in the delivery system at the time of final deployment.The patient did not have a horizontal aorta.The migrated valve blocked a coronary artery.The patient experienced hypotension.The valve was removed via open heart surgery.

Brand Name
PORTICO
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15420502
Report Number2135147-2022-01204
Device Sequence Number6722274
Product Code NPT
UDI-Device Identifier05415067012500
UDI-Public05415067012500
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2024
Device Model NumberPRT-29
Device Catalogue NumberPRT-29
Device Lot Number8034217
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/23/2022
Supplement Date Received by Manufacturer12/02/2022
Initial Report FDA Received Date09/14/2022
Supplement Report FDA Received Date12/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLEXNAV DELIVERY SYSTEM, FNAV-DS-LG, LOT 8338110; PORTICO VALVE, PRT-29, LOT 8034217, SN (B)(6)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale